MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP SHEATH F8 5.5 CM; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP SHEATH F8 5.5 CM; INTRODUCER, CATHETER
Model Number 401805M
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the user ran into an issue with an 8f 5.5cm brite tip catheter sheath introducer (csi) during a declot case.When inserting a brite tip csi into the patients fistula and pulling out the inner stylet, the valve was faulty and blood came rushing out.The damaged valve was not noticed until insertion.The user immediately replaced it with another sheath (unknown).The hub leakage/hub crack was noted while inserting the sheath and removing the inner dilator portion.There were no anomalies noted when the device was taken out of the package.The device was not resterilized.The device was not pulled from the packaging by the hub.The device was prepped following the instructions for use (ifu).There were no anomalies noted during or after the device was prepped.There was no reported patient injury.The device was returned for analysis.Per visual analysis, a non-sterile si brite tip sheath f8 5.5 cm cannula sheath, along with a tray package lid label and a vessel dilator, was received for analysis.The tray package lid label was confirmed as catalog 401805m; lot number 17939771.Dried blood residue could be observed on the cannula sheath unit.The vessel dilator was received fully inserted into the cannula.A crack, broken, separation or improper molding condition was not found on the cap nor on the hub.However, the hemostasis valve of the cannula sheath was received moved inside the hub of the cannula from its original position.Per dimensional analysis, the sheath introducer cap id and the cannula hub thread od were found within specifications.Per functional analysis, leakage of the hemostasis valve was observed during the leakage test performed.An insertion/withdrawal test was also performed.The returned vessel dilator was introduced into the cannula sheath through the aligned and affixed hemostasis valve.The vessel dilator was repeatedly inserted and snapped into the hub of the cannula.It was advanced and retracted several times and no anomalies were observed.The hemostasis valve gasket did not move from its position during insertion /withdrawal test.Per pet analysis, the returned device was evaluated and confirmed that the hemostasis valve gasket was off set/out of position inside the hub of the unit.It appeared as if it was forcibly moved from its original position and tucked inside of the cannula wall.Per microscopic analysis, the hemostasis valve was thoroughly inspected under the vision system and characteristic circumference marks that indicate the proper assemble of the hemostasis valve are shown.The cuts on the gasket were also inspected under the vision system and found properly performed on both sides of the hemostasis valve gasket.However, a severe ripped/ torn damage in the gasket could be observed, probably due to the same force that compelled the hemostasis valve gasket to move from its original position and tuck inside of the cannula wall.A product history record (phr) review of lot 17939771 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported hemostasis valve/hub-leakage and hemostasis valve/hub-separated was confirmed by analysis of the returned device.The exact cause of the reported event could not be conclusively determined.Procedural factors, such as operator handling, such as the strong force described to move the hemostasis valve gasket out of place and to rip/tear the gasket, may have contributed to the reported event.According to the ifu, which is not intended as a mitigation of risk, do not use if package is open or damaged.If increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.The ifu also instructs users to insert the vessel dilator through the csis hemostasis valve, snapping it into place at the hub.Flush with heparinized saline or suitable isotonic solution.If a leakage or a separated condition is noted at this time, users are trained to identify this condition and immediately switch out the device for a new one.Neither the phr, nor the product analysis available, suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the users ran into an issue with an 8f 5.5cm brite tip catheter sheath introducer (csi) during a declot case where upon inserting the brite tip into the patients fistula, and pulling out the inner stylet, the valve was faulty, and blood came rushing out.The valve was definitely damaged but was not noticed until insertion.They immediately just replaced it for another sheath (unknown).The hub leakage/hub crack was noted while inserting the shealth and removing the inner dilator portion.There were no anomalies noted when the device was taken out of the package.The device was not.Resterilized.The device was not pulled from the packaging by the hub and if so where any anomalies noted at this time.The device was prepped following ifu instructions.There were no anomalies noted during or after the device was prepped.As per the product analysis ,the hemostasis valve/hub was received ripped/ torn and moved from its original position inside the hub of the cannula.There was no reported patient injury.The device is expected to be returned for analysis.

Brand Name
SI BRITE TIP SHEATH F8 5.5 CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33104
MDR Report Key12126635
Report Number9616099-2021-04688
Device Sequence Number12044246
Product Code DYB
UDI-Device Identifier10705032000369
UDI-Public10705032000369
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number401805M
Device Catalogue Number401805M
Device Lot Number17939771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight88